Do any of you take invega sustena shot and notice that it wears off after only 3 weeks instead of the 4 its supposed to last?

My brother was diagnosed in 2017 with Paranoid Schizophrenia, Bipolar Type 2 with Psychotic Features, then later they added Schizoaffective Disorder. He was in and out of the hospital because he would quit taking his meds. Finally the doctor put him on an injection called Invega Sustena 117mg which is supposed to last a month, but it wears off after 3 weeks. They bumped him up to 153mg these last few months which works better at keeping him level but still wears off after 3 weeks. In addition to the shot they have him on 300mg Seroquel to be taken at bedtime, but he rarely takes this because it makes him sleep so much. Now, his doctor has added 12.5mg Seroquel to be taken 2x a day (I had to cut the 25mg pills they gave him in half). I have asked his doctors nurse to ask the Dr. to give him some invega pills to help him get through to the next shot, but unfortunately they have yet to do this. I am at my wits end. I can never speak directly to his dr, i have to call and speak to her nurse named Ken and I suspect he isn’t the best message giver because nothing ever gets done. My brother became violent with me this week because there was a mixup and his script for the shot was sent to the wrong pharmacy and he was a week late getting it, and he got news from his lawyers secretary that they denied his disability (his lawyer got cancer and only had records from 3 separate visits to 1 facility my brother went to instead of the probably 20 times he was hospitalized at various other facilities, lawyer died and now we have to start all over) . After he got his shot and came out of psychosis I told him he had to leave unless he agreed to let me witness him take the seroquel 2x per day and he has to take the 300mg one at least 3 nights per week plus get the shot on time every month. He agreed to do this since he has no where else to go and this first day of being on the shot + 12.5mg seroquel 2x a day has gone ok so far, he is manic and won’t shut up, but stable as far as psychosis goes. We will see how it goes in 3 weeks when the Invega shot wears off again. Hopefully the 12.5mg of Seroquel will tide him over…

Does anyone else here take this Invega Sustena shot, and if so have you or your loved ones noticed that it doesn’t quite get you through the 30 days its supposed to last?

BTW I am also Paranoid Schizophrenic. Was in and out of the hospital for many, many years. I have been stable since 2009 after my PDOC found the magical combo of Geodon 40mg 2x a day plus 100mg Seroquel at bedtime (Initially I was Rx’d 500mg Seroquel but it was WAY too much for me). So to those of you suffering from this, there is hope that your doc will eventually give you a combo you can tolerate and that keeps you from going over to the “other side” (psychosis). It should be noted that for the first 2-3 months of being on the Geodon I felt like I was going to die. After that I felt “normal” and now if I MISS a dose I start to feel like I’m going to die just like when I first started it! I have an alarm on my phone that goes off at 11am and 11pm to remind me to take my doses, and I take the seroquel at around 11pm to 1am, it varies.

Hey @humbbug

Apologies as I’m a bit stressed on time and found a work around but glad you got through. I shut the wrong thread doh but your online now.

Welcome.

If you find yourself in need of help, just tag a moderator. Type the @ symbol, then our names

@ZombieMombie , @ninjastar , @Moonbeam, @rogueone, and @Bowens

Enjoy your stay with us!

2 Likes

No i take invega, have for 7 years, and its never worn off early

I take Invega Sustenna every 4 weeks, but I used to take it every 3 weeks, for the reason you mentioned.

I used to get an Invega shot every 4 weeks. I didn’t notice it not working the full 4 weeks. I was fine

I used to get mine every 3 because of it wearing off.

I used to take invega sustena for schizoaffective disorder it didn’t work it was hell I was a zombie and I was delusional the whole time scared of everybody thinking they were gonna give me a disease and kill me im on abilify maintaina and haldol for my psychosis and it’s a miracle for my symptoms

I have invega sustenna injection every 4 weeks and I take risperidone the fourth week.

I get the shot and I don’t notice it wearing off. In fact I’ve got my shot three or four days late a few times and felt OK (I wouldn’t recommend it though).I take 400 mg of Seroquel nightly and for the first six or seven months it made me extremely drowsy in the mornings but now I don’t even notice the sedation. I can’t explain why because I don’t know.
Maybe I’m like Randall McMurphy in " One Flew Over the Cuckoos Nest" talking to the psychiatrist “Hey doc, I’m an effen miracle of modern science.”

Sorry about your brother though. People get better, as you know. It’s just hard for some people to be young and have to face taking medication. Hell, it’s hard for a lot of older people too. But when you’re young you want to be out having fun with your friends and partying, you don’t want to be on medication that makes you tired. But if you have schizophrenia and can learn at a young age how invaluable medication is to having a life, then you’re ahead of a lot of people. I hope for both your sakes, that your brother learns soon how valuable medication is. Good luck.

I stopped taking invega sustenna shots back in September… lasted 1month 10 days before symptoms came back

Am curious is anyone else in your family aside from you and your brother suffering from schizophrenia?